Side effects do go away

You all have been so gracious and helpful sharing your experiences withTA/GCA, I want to thank you! I have at many months, while decreasing my dosage, read similar side effects happening to our readers. I want to give a " call out" for hanging on for a week when lowering dosages. I have had TA for 26 months and am down to 3mg. I have kept a journal of all illnesses, side effects, places where we have been and stressful times.

This last month when lowering 1 mg. I had symptoms of TA come back: fever, flu like symptoms, stuffy nose, muscles aching, scalp soreness. My dear husband said " let's hang in there this time for a few days and see what happens". I was sick and wanted to go back to 4mg. but thought okay! Low and behold 4 days later, temperature back to normal, muscle aches and scalp pain gradually disappeared. 2 weeks later all I have is my "stuffy nose". Don't know if it is my adrenal is getting stronger, but I have been struggling since November with -4-5-4-6-4 mg (each time I would get antibiotics because of fever, throat, cough. I hope this will help someone with a similar situation. We must beat this!

6 Replies

oldestnewest
  • Thanks for sharing, always so good to hear a positive, light at the end of the tunnel story, especially when some of us are still a long way away from this point. I hope you continue to reduce until you are pred free! anc GCA/TA free

  • Hi,

    Well done you. If you have a sticky patch again, it's always worth trying a 0.5mg drop instead of 1mg. Despite what the doctors say I find 0.5mg does make a difference especially as you get lower!

    We WILL beat it!

  • Thank you for this encouragement!

  • Always good to hear some encouraging news - it gives hope to us all.

    Jackie

  • grannma, good to hear how well you are doing, especially how you managed the recent little blip (pat-on-the-back for hubby, too!) As DL has already suggested, perhaps dropping from 0.5mg at a time whilst at these very low doses would help you to avoid a recurrence of your recent symptoms - those adrenal glands will be working hard to try and get up to speed with their natural steroid production, and reducing by just half a mg will give them a little more time to catch up. It can take up to a year for all our hormones etc to return to normal after coming off steroids, so the slower you go at this stage, the better opportunity for this process to occur gradually.

  • Thank you Celtic, and all who has rescinded! Image been surprised my Rheumy has me go 1 mg. since 7.5mg. He had told me it would be .05 and then whoa, he said go for 1 mg. I have never decreased without minor side effects. Above 4 mg. I would always get eye pressure, temple headaches, and my scalp tenderness plus muscles, so when he said to go 1 mg, I thought " I have not had a relapse" so I will go for it and jump back up if needed. Since I experienced illnesses from 4 and 5 I thought what do I have to lose, other than

    Going back up! (I am so tired of prednisone side effects and the effect it has had on my husband, children and grandchildren). My hubby has PD and needs me well!!!!

You may also like...